For the last year and a half, I have had recurring rashes. They are typically clusters of itchy bumps that puff into bigger bumps when I itch them, and are sometimes red and sometimes not. I originally got them on my inner thighs, but they appear also behind my knees, on my arms mostly by my elbow joints and armpit areas, and also up my biceps and triceps area. I also get them in the upper chest, and occasionally on the neck. I apply hydrocortisone, which takes the itching away, but the rashes can take up to three weeks to go away. Then ill go a few weeks or days without any evidence of rashes, and then ill feel an itch and another one or two will show up again. There is no pain, nor blisters, nor pus that has ever been associated with my rashes. Nor has the rash ever appeared on the penis area, though it has gone as far as to reach the base of my testicular region. I frankly don't know what it is. I have had shingles before but I have totally ruled out herpes zoster because that is mainly a back occurrence and is very painful. Nor does it seem to be herpes. So I am pretty confused as to what may be causing the rashes. It seems to strike in many areas of my body, so not sure what to think. Any thoughts?
I cannot confirm anything without examination but it can be hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). You can take non-sedating antihistamines such as Cetirizine(Zyrtec) or Loratadine(Claritin). Sedating antihistamines such as Chlorphenamine(Benadryl) is used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.Application of calamine lotion also helps.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.
I hope that helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
I have the exact same symptoms! Mine started on a cruise over two months ago and I have had continuous break outs since. They look like mosquito bites but are often in clusters (but not always) and they itch SO BAD it is maddening. Twice they cleared up an I thought it was over - then BAM I have 6 - 8 more "bites". They are not bedbugs and I get them when inside or outside. I am sure they are not insect related. They are on arms, legs, face, neck, back and buttocks. The dermatologist took a biopsy but said it could take up to 3 weeks for the results. In the meantime, I am suffering. He gave me antibiotic ointment that I thought helped at first, but now does nothing. I am also using Hibiclens to bathe with. The dermatologist suggested MRSA, but there is no puss or oozing. Just horrible itching (that I do not scratch).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.